Alert archive / Arizona / Red Flag Warnings in 2014
Red Flag Warning 5, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Apr 5, 2014, 2:35 PM MST for Mohave County, Arizona; Clark County, Nevada; San Bernardino County, California. It took effect at Apr 6, 2014, 12:00 PM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2014, 2:35 PM MST (21:35 UTC)
- In effect from
- Apr 6, 2014, 12:00 PM MST
- Expired
- Apr 6, 2014, 6:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV
The radar
The Las Vegas radar (KESX), 15 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.6 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2996 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
656 WWUS85 KVEF 052135 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 235 PM PDT SAT APR 5 2014 .STRONG NORTH WINDS AND LOW RELATIVE HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS SUNDAY AFTERNOON ALONG THE COLORADO RIVER VALLEY FROM COTTONWOOD COVE TO LAKE HAVASU. AZZ101-CAZ229-NVZ466-061230- /O.NEW.KVEF.FW.W.0005.140406T1900Z-140407T0100Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 235 PM PDT SAT APR 5 2014 /235 PM MST SAT APR 5 2014/ ...RED FLAG WARNING IN EFFECT FROM NOON PDT /NOON MST/ TO 6 PM PDT /6 PM MST/ SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 101...229 AND 466... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 6 PM SUNDAY FOR THE COLORADO RIVER VALLEY. * AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 101 LAKE MEAD NRA/COLORADO RIVER-AZ SIDE FROM COTTONWOOD COVE TO LAKE HAVASU. IN CALIFORNIA...FIRE WEATHER ZONE 229 LOWER COLORADO RIVER VALLEY. IN NEVADA...FIRE WEATHER ZONE 466 LAKE MEAD NRA/COLORADO RIVER-NV SIDE FROM COTTONWOOD COVE SOUTH. * TIMING...STRONG WINDS WILL DEVELOP BY MID SUNDAY MORNING AND RELATIVE HUMIDITY IS EXPECTED TO DIP BELOW 15 PERCENT BY NOON. WIND SPEEDS WILL PEAK BETWEEN 1 PM AND 4 PM THEN GRADUALLY DECREASE TOWARD EVENING. * WIND...NORTH 20 TO 30 MPH WITH GUSTS 35 TO 40 MPH. * HUMIDITY...MINIMUM VALUES OF 7 TO 10 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/LASVEGAS
3 follow-up statements
740 WWUS85 KVEF 060958 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 258 AM PDT SUN APR 6 2014 .STRONG NORTH WINDS AND LOW RELATIVE HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON ALONG THE COLORADO RIVER VALLEY FROM COTTONWOOD COVE TO LAKE HAVASU. AZZ101-CAZ229-NVZ466-061900- /O.CON.KVEF.FW.W.0005.140406T1900Z-140407T0100Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 258 AM PDT SUN APR 6 2014 /258 AM MST SUN APR 6 2014/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 101 - 229 AND 466... * AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 101 LAKE MEAD NRA/COLORADO RIVER-AZ SIDE. IN CALIFORNIA...FIRE WEATHER ZONE 229 LOWER COLORADO RIVER VALLEY. IN NEVADA...FIRE WEATHER ZONE 466 LAKE MEAD NRA/COLORADO RIVER-NV SIDE. * TIMING...STRONG WINDS WILL DEVELOP BY MID MORNING AND RELATIVE HUMIDITY IS EXPECTED TO DIP BELOW 15 PERCENT BY NOON. WIND SPEEDS WILL PEAK BETWEEN 1 PM AND 4 PM THEN GRADUALLY DECREASE TOWARD EVENING. * WIND...NORTH 20 TO 30 MPH WITH GUSTS 35 TO 40 MPH. * HUMIDITY...MINIMUM VALUES OF 7 TO 10 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING. && $$ MORGAN HTTP://WEATHER.GOV/LASVEGAS
363 WWUS85 KVEF 061855 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1155 AM PDT SUN APR 6 2014 .STRONG NORTH WINDS AND LOW RELATIVE HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON ALONG THE COLORADO RIVER VALLEY FROM COTTONWOOD COVE TO LAKE HAVASU. AZZ101-CAZ229-NVZ466-070100- /O.CON.KVEF.FW.W.0005.140406T1900Z-140407T0100Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 1155 AM PDT SUN APR 6 2014 /1155 AM MST SUN APR 6 2014/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT /6 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 101 - 229 AND 466... * AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 101 LAKE MEAD NRA/COLORADO RIVER-AZ SIDE FROM COTTONWOOD COVE TO LAKE HAVASU. IN CALIFORNIA...FIRE WEATHER ZONE 229 LOWER COLORADO RIVER VALLEY. IN NEVADA...FIRE WEATHER ZONE 466 LAKE MEAD NRA/COLORADO RIVER-NV SIDE FROM COTTONWOOD COVE SOUTH. * TIMING...WIND SPEEDS WILL PEAK BETWEEN 1 PM AND 4 PM THEN GRADUALLY DECREASE TOWARD EVENING. * WIND...NORTH 20 TO 30 MPH WITH GUSTS 35 TO 40 MPH. * HUMIDITY...MINIMUM VALUES OF 7 TO 10 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING. OUTDOOR ENTHUSIASTS...PLEASE HEED ALL FIRE RESTRICTIONS. && $$ HTTP://WEATHER.GOV/LASVEGAS
817 WWUS85 KVEF 070034 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 534 PM PDT SUN APR 6 2014 AZZ101-CAZ229-NVZ466-070145- /O.EXP.KVEF.FW.W.0005.000000T0000Z-140407T0100Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 534 PM PDT SUN APR 6 2014 /534 PM MST SUN APR 6 2014/ ...RED FLAG WARNING WILL EXPIRE AT 6 PM PDT /6 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 101 - 229 AND 466... WINDS HAVE LARGELY DECREASED BELOW CRITICAL LEVELS THIS EVENING AND THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE ON TIME. WINDS OF 5 TO 15 MPH WITH GUSTS TO AROUND 20 TO 30 MPH WILL BE POSSIBLE DOWN THE RIVER VALLEY FOR THE REMAINDER OF THE EVENING. $$ HTTP://WEATHER.GOV/LASVEGAS WOLCOTT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Apr 5, 10:00 AM MST, 4 hours 35 minutes earlier.
Area forecast discussion, Apr 5, 10:00 AM MST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1000 AM PDT SAT APR 5 2014 .SYNOPSIS...A LOW PRESSURE SYSTEM PULLING AWAY TO THE EAST WILL ALLOW CLOUDS AND A FEW SHOWERS TO LINGER OVER SOUTHERN NEVADA AND NORTHWEST ARIZONA THROUGH EARLY THIS EVENING. TEMPERATURES RETURN TO NORMAL SUNDAY...AND ABOVE NORMAL NEXT WEEK WITH DRY CONDITIONS EXPECTED UNDER A STRONG RIDGE OF HIGH PRESSURE. && .UPDATE...NORTH BREEZES WERE PICKING UP ACROSS THE REGION ON THE BACK SIDE OF THE LOW PRESSURE SYSTEM PULLING AWAY ACROSS THE FOUR CORNERS REGION. LINGERING LOW TO MID LEVEL MOISTURE AND INSTABILITY SHOULD LEAD TO INCREASING CLOUDS AND A FEW SHOWERS OVER THE MOUNTAINS OF SOUTHERN NEVADA AND NORTHWEST ARIZONA THIS AFTERNOON WITH SNOW LEVELS GENERALLY AROUND 7000 FEET. MINOR CHANGES WERE MADE TO INCREASE WINDS AND SKY COVER SLIGHTLY THROUGH THIS EVENING BASED ON THE LATEST OBSERVATIONS AND 12Z MODELS. && .AVIATION...FOR MCCARRAN...NORTH TO NORTHEAST WINDS WILL PERSIST TODAY THROUGH MONDAY. SPEEDS WILL OFTEN BE AROUND 10 KNOTS AND MAY POSE RUNWAY CONFIGURATION CONCERNS EACH DAY THROUGH MONDAY. SCT-BKN CLOUDS WITH BASES AROUND 10KFT AGL CAN BE EXPECTED THIS AFTERNOON. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...A DEPARTING STORM SYSTEM WILL BRING ONE MORE DAY OF CLOUDS AND SPOTTY SHOWERS TO LINCOLN...CLARK AND MOHAVE COUNTIES TODAY...WITH DRY WEATHER EXPECTED SUNDAY THROUGH MUCH OF NEXT WEEK. GUSTY NORTH WINDS ARE EXPECTED THROUGH MONDAY...WITH THE STRONGEST GUSTS OF 30-40 KNOTS IN THE COLORADO RIVER VALLEY FROM BULLHEAD CITY TO NEEDLES. && .PREV DISCUSSION...257 AM PDT... .SHORT TERM...THROUGH MONDAY NIGHT...SATELLITE LOOP CLEARLY SHOWED UPPER TROUGH MEANDERING ACROSS THE MOJAVE DESERT THIS MORNING...WITH A LARGE RIDGE OVER THE EASTERN PACIFIC. ONCE THE TROUGH EXITS STAGE RIGHT THIS EVENING...THE RIDGE WILL DOMINATE THE REMAINDER OF THE SHORT TERM AND BEYOND. BEFORE THE TROUGH DEPARTS...A FEW MORE SHOWERS COULD BREAK OUT OVER EASTERN LINCOLN AND NORTHERN MOHAVE COUNTIES TODAY. TEMPERATURES WILL BE A LITTLE WARMER IN MOST AREAS TODAY THAN YESTERDAY...WITH SEVERAL MORE DEGREES OF WARMING EXPECTED SUNDAY AND MONDAY AS THE RIDGE TAKES HOLD. BREEZY NORTH WINDS CAN BE EXPECTED TODAY AND ESPECIALLY SUNDAY...WITH THE STRONGEST WINDS IN THE COLORADO RIVER VALLEY WHERE A LAKE WIND ADVISORY MAY BE NEEDED FOR SUNDAY. .LONG TERM...TUESDAY THROUGH SATURDAY NIGHT. THE WARMEST WEATHER OF 2014 SO FAR STILL LOOKS ON TRACK FOR THE MIDDLE OF NEXT WEEK AS A LARGE RIDGE SLIDES EAST ACROSS THE AREA FROM TUESDAY INTO WEDNESDAY. INCREASED MIXING AS SOUTHWEST FLOW STRENGTHENS IN THE LOW-LEVELS SHOULD AID IN JUMPING UP TEMPS A FEW MORE DEGREES EVEN THOUGH SOME HIGH CLOUDS WILL SNEAK ON IN. WE CONTINUE TO SIDE WITH THE WARMER GUIDANCE WHICH IS SUPPORTED BY USING A BLEND OF 850 AND 700 MB TEMPS AND LOCAL RULES OF THUMB. HIGHS ARE EXPECTED TO BE 6-12 DEGREES ABOVE NORMAL. THIS WILL PUT LAS VEGAS IN THE RANGE TO SEE THE FIRST 90 DEGREE HIGH OF THE YEAR AND DEATH VALLEY THE FIRST TRIPLE DIGIT HIGH OF THE YEAR. ON THURSDAY A CLOSED LOW IS EXPECTED TO APPROACH THE COAST OF SOCAL. THE LATEST MODELS CONTINUE TO FAVOR BRINGING THE LOW INLAND ACROSS SOCAL ON FRIDAY. ALTHOUGH NOT MUCH MOISTURE IS EXPECTED WITH THIS SYSTEM IT IS WORTH WATCHING AS THE ECMWF GENERATES SOME LIGHT QPF ACROSS THE NW CWFA IN A POTENTIAL DEFORMATION ZONE. FOR NOW WE KEPT WITH HIGH END GHOST POPS GENERALLY IN THIS AREA. THURSDAY MAY BE THE WARMEST OF THE DAYS AS MIXING CONTINUES AHEAD OF THE LOW AND PROMOTES STRONG SOUTHWEST FLOW. ONCE THE LOW MOVES CLOSER TO US ON FRIDAY - TEMPS SHOULD DROP ABOUT 6-8 DEGREES DUE TO LOWER HEIGHTS AND COOLER AIR MOVING IN ALOFT. NORTHWEST FLOW ALOFT SETS UP FOR NEXT SATURDAY WITH HIGHS DROPPING ANOTHER 2-4 DEGREES FROM WHAT WE SEE ON FRIDAY. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && UPDATE/AVIATION...ADAIR PREV DISCUSSION...MORGAN/STACHELSKI FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Apr 5, 2:59 AM MST, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 259 AM PDT SAT APR 5 2014 AZZ001>003-036-CAZ519>527-NVZ014>022-060700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 259 AM PDT SAT APR 5 2014 /259 AM MST SAT APR 5 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ASIDE FROM GUSTY NORTH WINDS DOWN THE COLORADO RIVER VALLEY ON SUNDAY...HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MORGAN
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 2:20 PM MST | Lake Wind Advisory | VEF | Mohave | 28 hr |
Nearby
Red Flag Warnings in Arizona, 2014Red Flag Warnings in Nevada, 2014Red Flag Warnings in California, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.